MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6JR35SH
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Difficult to Advance (2920); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image analysis: four images were provided for review.The first image is of the pouch label and confirms the reported lot number and device details.The remaining three images are of the device.The images show deformation located at the primary curve.It appears pieces of the outer jacket have torn away, exposing the inner lining and braiding.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one 6f launcher guide catheter to treat a mildly tortuous, non-calcified lesion with 99% stenosis in the mid right coronary artery (rca).The device was inspected with no issues noted.The device was prepped per ifu with no issues noted. resistance was encountered when advancing the device.Excessive force was not used during insertion/delivery.A femoral approach was used.It was reported that resistance was experienced during use.Resistance was felt while inserting and advancing the non-medtronic guidewire.Resistance was also felt when removing the guidewire from the launcher.The device was not excessively torqued.The guidewire was examined and flushed before use with no kinks.Final result was timi 3 flow.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Correction: event date medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: one 6f launcher guide catheter returned for analysis.The device returned with deformation to the distal end of the catheter.The outer jacket had torn and separated at the side holes, and distal to that a section of the outer jacket had bunched.The inner liner and side holes were torn and stretched, and the braiding was exposed and protruding outwards.Two sections of inner lining were exposed, with one measuring approx.1cm in length.It was noted that the profile of the side holes remained visible on the outer jacket, indicating no outer jacket material was removed.The inner lining was exposed to such a degree due to the bunching of the outer jacket and stretching to the inner lining.No damage noted to the distal tip.A 0.035inch guidewire was loaded through the lumen with no resistance noted.The id of the catheter measured 0.070¿ meeting specification of 0.071¿ +/- 0.001¿.The shaft od measured 0.083" meeting specification of 0.082" +/- 0.001".Image analysis: procedural image show contrast injections into the left and right coronary arteries.With the lad being treated before the guide catheter is positioned at the ostium of the rca and the proximal lesion is pre-dilated prior to stent deployment.The final images show lesion resolution.There is no evidence on the images provided of the resistance experienced or deformation to the guide catheter.Images fail to support a root cause determination.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: resistance was not noted when inserting/advancing the guide catheter through the introducer sheath.It was also reported that deformation occurred to the launcher device when attempting to remove the device from the patients body.A little flattening occurred to the launcher but the coating did not come off the launcher device and no fragments were left inside the patient.No other devices besides the guidewire were being used in the launcher device when the issue occurred.The guidewire had been used successfully with other devices.The same guidewire was not used with the replacement device.Event date updated.Facility address updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17332855
Report Number1220452-2023-00073
Device Sequence Number6607780
Product Code DQY
UDI-Device Identifier00613994817761
UDI-Public00613994817761
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model NumberLA6JR35SH
Device Catalogue NumberLA6JR35SH
Device Lot Number0011271568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer07/18/2023
08/04/2023
09/08/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date07/19/2023
09/01/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale